Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 2, NWS Seattle, WA

November 4, 2006San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Nov 4, 2006, 3:27 AM PST for San Juan County, Washington. It took effect at Nov 4, 2006, 11:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2006, 3:27 AM PST (11:27 UTC)
In effect from
Nov 4, 2006, 11:00 AM PST
Expired
Nov 4, 2006, 2:55 PM PST
In force
4 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2006-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2006-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 041127
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
327 AM PST SAT NOV 4 2006

WAZ516-517-041930-
/O.UPG.KSEW.HW.A.0005.061104T1800Z-061105T0300Z/
/O.NEW.KSEW.HW.W.0011.061104T1900Z-061105T0300Z/
NORTH COAST-CENTRAL COAST-
327 AM PST SAT NOV 4 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE COAST...EFFECTIVE FROM 11 AM UNTIL 7 PM THIS
EVENING. THIS REPLACES THE HIGH WIND WATCH THAT WAS PREVIOUSLY
ISSUED.

SOUTH WINDS WILL INCREASE THIS MORNING AHEAD OF A COLD FRONT...
REACHING 30 TO 40 MPH WITH GUSTS NEAR 60 MPH AFTER NOON. THE
HIGH WINDS WILL SUBSIDE THIS EVENING BEHIND THE FRONT.

PEOPLE IN THE WARNING AREA SHOULD BE READY FOR DAMAGING WINDS.
SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN
POWER LINES...AND DAMAGE SOME STRUCTURES.

$$

WAZ504-512-041930-
/O.NEW.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/
SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA-
327 AM PST SAT NOV 4 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE SOUTHWEST INTERIOR FROM 11 AM UNTIL 7 PM
THIS EVENING.

SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20
TO 30 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON. HOWEVER SOME
SPOTS COULD HAVE GUSTS AS HIGH AS 55 MPH. THE STRONG WINDS WILL
SUBSIDE EARLY THIS EVENING BEHIND THE FRONT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...
AND CAUSE POWER OUTAGES.

$$

WAZ001-503-505>511-041930-
/O.NEW.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA-
327 AM PST SAT NOV 4 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY EFFECTIVE FROM 11 AM UNTIL 7 PM THIS EVENING.

SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20 TO
30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. THE STRONG...GUSTY
WINDS WILL SUBSIDE EARLY THIS EVENING BEHIND THE FRONT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...
AND CAUSE POWER OUTAGES.

$$

WEATHER.GOV/SEATTLE
2 follow-up statements
000 
WWUS76 KSEW 041822
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1022 AM PST SAT NOV 4 2006

WAZ516-517-050300-
/O.CON.KSEW.HW.W.0011.061104T1900Z-061105T0300Z/
NORTH COAST-CENTRAL COAST-
1022 AM PST SAT NOV 4 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

SOUTH WINDS WILL INCREASE THIS MORNING AHEAD OF A COLD FRONT...
REACHING 30 TO 40 MPH WITH GUSTS NEAR 60 MPH AFTER NOON. THE HIGH
WINDS WILL SUBSIDE THIS EVENING BEHIND THE FRONT.

PEOPLE IN THE WARNING AREA SHOULD BE READY FOR DAMAGING WINDS.
SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER
LINES...AND DAMAGE SOME STRUCTURES.

$$

WAZ504-512-050300-
/O.CON.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/
SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA-
1022 AM PST SAT NOV 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20 TO
30 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON. HOWEVER SOME SPOTS
COULD HAVE GUSTS AS HIGH AS 55 MPH. THE WIND WILL SUBSIDE THIS
EVENING BEHIND THE FRONT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND
CAUSE POWER OUTAGES.

$$

WAZ001-503-505>511-050300-
/O.CON.KSEW.WI.Y.0002.061104T1900Z-061105T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA-
1022 AM PST SAT NOV 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT...REACHING 20 TO
30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. THE WIND WILL SUBSIDE
THIS EVENING BEHIND THE FRONT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND
CAUSE POWER OUTAGES.

$$
000 
WWUS76 KSEW 042255
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PST SAT NOV 4 2006

THE VIGOROUS FRONT THAT BROUGHT WINDY CONDITIONS TO MANY AREAS
AROUND WESTERN WASHINGTON TODAY WILL MOVE INLAND THIS EVENING.
WINDS ARE DIMINISHING THIS AFTERNOON IN THE WAKE OF THE FRONT.

WAZ516-517-050000-
/O.CAN.KSEW.HW.W.0011.000000T0000Z-061105T0300Z/
NORTH COAST-CENTRAL COAST-
255 PM PST SAT NOV 4 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING FOR THE COAST. WINDS WILL DIMINISH THROUGH THE
EVENING.

$$

WAZ001-503>512-050000-
/O.CAN.KSEW.WI.Y.0002.000000T0000Z-061105T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
255 PM PST SAT NOV 4 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. BREEZY CONDITIONS WITH LOCAL SOUTHERLY WINDS GUSTING TO
30 MPH WILL NOW DIMINISH INTO THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 9:15 PM PST, 6 hours 12 minutes earlier.

Area forecast discussion, Nov 3, 9:15 PM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
915 PM PST FRI NOV 3 2006

.SYNOPSIS...A STORMY PATTERN LIES AHEAD THROUGH AT LEAST TUESDAY. A
VIGOROUS DEVELOPING LOW PRESSURE CENTER WILL MOVE INLAND ACROSS
VANCOUVER ISLAND ON SATURDAY AFTERNOON AND EVENING. A STRONG WARM
FRONT WILL SPREAD ACROSS WESTERN WASHINGTON ON SUNDAY AFTERNOON AND
EVENING WITH STRONG LOW PRESSURE PERSISTING TO OUR NORTH ON MONDAY.
A COLD FRONT WILL SLIP SOUTHWARD THROUGH WESTERN WASHINGTON ON
TUESDAY.

&&

.SHORT TERM...WATER VAPOR IMAGERY NICELY SHOWS A WOUND-UP UPPER LOW
NEAR 48N 145W. STRONG AND MOIST JET STREAM WINDS ARE UNDERCUTTING
THE LOW AND WILL FUEL A STRENGTHENING SURFACE LOW THAT WILL PASS
NORTHEAST TO VANCOUVER ISLAND ON SATURDAY AFTERNOON AS A ROUGHLY 995
MB LOW. SOUTHERLY FLOW WILL BE INCREASING IN ADVANCE OF THIS FEATURE
WITH 850 MB WINDS OF 60-70 KTS ALONG THE COAST AROUND MID-DAY
SATURDAY. GFS-BASED MARINE MOS GUIDANCE SHOWING 42 KTS SUSTAINED AT
DESTRUCTION ISLAND...WHILE THE ETA-BASED GUIDANCE SHOWS SUSTAINED 45
KT WINDS ON SAT AFTN. WILL HOIST A HIGH WIND WATCH FOR THE COAST
WITH A FORTHCOMING EVENING UPDATE. SUSPECT THE MIDNIGHT SHIFT WILL
HOIST WIND ADVISORIES FOR MANY INTERIOR LOCATIONS.

LOOKS LIKE A BRIEF PERIOD OF TAMER WEATHER ON SUNDAY MORNING.
AFTERWARDS...STILL LOOKING AT A MAJOR RAIN AND WIND EVENT FOR SUNDAY
NIGHT AND MONDAY. THIS WILL START WITH A STRONG WARM FRONT QUICKLY
SPREADING ACROSS WRN WA ON SUN EVNG. STRONG ISENTROPIC LIFT WILL
START THE RAIN EVENT. WARM FRONT WILL BE FOLLOWED BY A RICH JUICY
MOISTURE PLUME. AFTERNOON AMSU IMAGERY SHOWED 2+ PW AIR ALREADY
SPREADING IN ALONG THE SUBTROPICAL JET SOUTH OF SUNDAYS PARENT LOW
OUT NEAR 170W. SOUTHWESTERLY 850 MB WIND WILL INCREASE ON SUNDAY
NIGHT AND MONDAY INTO THE 60-75 KT RANGE...STRONG BY EVEN NORTHWEST
STANDARDS. THE LATEST 00Z GFS IS SHOWING 24-HOUR QPF ON THE OLYMPICS
OF 7-9 FOR THE PERIOD ENDING 4 PM MONDAY AND 5-7 OVER THE
CASCADES. THIS WILL COME ONLY ABOUT 24 HOURS AFTER TOMORROWS
MODERATE RAINFALL EVENT...SO THINGS SHOULD BE PRIMED FOR FLOODING.
SUSPECT THE MIDNIGHT SHIFT WILL BE HOISTING THE FIRST FLOOD WATCHES
FOR THIS UPCOMING FLOOD EVENT. THE HEAVY RAIN AXIS WILL THEN START
TO SHIFT SOUTH ON MONDAY NIGHT WITH THE LATEST GFS POINTING TO
24-HOUR TOTALS OF 6-8 INCHES OVER THE SOUTHWEST INTERIOR ENDING 4 AM
TUE...SO THIS COULD SPELL TROUBLE FOR THE COWLITZ AND CHEHALIS
BASINS...JUST TO NAME A COUPLE. PLEASE GET THE MESSAGE FOLKS...THIS
HAS FLOOD POTENTIAL WRITTEN ALL OVER IT FOR NEARLY ANY RIVER BASIN
IN WESTERN WASHINGTON. LOOKS LIKE THE REAL THING.     HANER

.LONG TERM...FROM PREVIOUS DISCUSSION...THE FRONT MOVES INLAND
MONDAY NIGHT. THE REGION WILL BE IN A COOL MOIST SHOWERY AIR MASS
MIDWEEK. THE NEXT STRONG FRONTAL SYSTEM IS ON TAP FOR NEXT FRIDAY.
IT IS PROBABLY A LITTLE EARLY TO PROMISE A DRY DAY THURSDAY AND A
GALE FRIDAY...BUT THAT IS WHAT THE MODELS SHOW NOW. THE PARENT LOW
HEADING TOWARD THE AK PANHANDLE LATE NEXT WEEK IS AROUND 955MB AND
THE JET ALONG 42N OUT AROUND 150W PEAKS AROUND 180KTS THU NIGHT. A
GOOD PATTERN FOR HIGH SEAS IN THE NE PACIFIC. MM

&&

.AVIATION...CONDITIONS WILL GRADUALLY SETTLE DOWN TONIGHT WITH SOUTH
WIND DECREASING AND PRECIPITATION TAPERING OFF TO AN OCCASIONAL
SPRINKLE. WITH A MOIST AIR MASS IN PLACE EXPECT BKN020 OVC070 TO
DOMINATE WITH VISIBILITY GENERALLY REMAINING ABOVE 6SM.

A STRONG FRONTAL SYSTEM DEVELOPING NEAR 145W WILL SWEEP RAPIDLY E
INTO THE AREA...MOVING ONTO THE COAST BY 00Z SUN AND THRU KSEA BY
03Z. WARM ADVECTION PRECIPITATION WILL INCREASE ALONG THE COAST
ABOUT 18Z AND MOVE INTO KSEA BY NOON. EXPECT SELY WIND TO INCREASE
TO 28G35KT AROUND KBLI AT 18Z AND S WIND 28G40KT AT KHQM 18Z-24Z.
WHILE WIND AT KSEA 18Z-24Z WILL BE 15015KT AT THE SURFACE...EXPECT
18040-50KT AT 030 TO CAUSE PROBLEMS IN THE AIR SPACE. PRE-FRONTAL
WIND AT KSEA WILL BE ACCOMPANIED BY 4SM -RA BR OVC020. ALBRECHT

&&

.MARINE...SCA WIND ALONG THE COAST AND IN THE PUGET SOUND/HOOD CANAL
WATERS ARE GRADUALLY DECREASING TONIGHT...BUT EXPECT A STRONG
FRONTAL SYSTEM OFFSHORE TO BRING A RAPID RAMP UP TO GALE FORCE
AROUND 18Z. AS A RESULT WILL KEEP MAINTAIN GALES COAST...ENTRANCES
TO THE STRAIT...ADMIRALTY INLET...AND N INLAND WATERS. WILL DROP
GALE TO SCA PUGET SOUND AND HOOD CANAL BUT WILL NEED TO MONITOR THE
POSSIBILITY OF POST FRONTAL GALES OVER PUGET SOUND 00Z-06Z SUN IF
THE DEVELOPING LOW NEAR 38N/143W IS STRONGER AND TRACKS FARTHER
SOUTH THAN CURRENT MODELS INDICATE. GRAYS HARBOR BAR WILL BE MAINLY
ROUGH...BUT MAY BECOME QUITE SEVERE SAT AFTERNOON WITH THE VERY
STRONG EBB NEAR FRONTAL PASSAGE. ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.HIGH WIND WATCH WASHINGTON COAST SAT AFTERNOON AND EVENING.
.GALE WARNING COAST...ENTRANCES TO THE STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...NORTH INLAND WATER.
.SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 9:19 PM PSTHigh Wind WatchSEW6 hr
Nov 4, 3:27 AM PSTHigh Wind WarningSEW11 hr
Nov 4, 3:52 AM PSTFlood WatchSEWClallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more71 hr

Nearby

Wind Advisories in Washington, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.